HENRY WILDE, M.D., F.A.C.P.
To the editor: Phenformin therapy may be associated with a metallic taste, anorexia, nausea, and occasional diarrhea with abdominal cramps. This is adequately discussed in the drug's package insert. A recent review of chronic pancreatitis (1) fails to mention phenformin or other oral hypoglycemic agents as possible causes of pancreatitis. The University Group Diabetes Program (2) and a recent rebuttal (3) have scrutinized phenformin and its possible association with a higher incidence of cardiovascular deaths, but neither report mentioned any cases of relapsing pancreatitis. We report briefly our recent experience with a patient with early-maturity-onset diabetes who was managed with
Learn more about subscription options.
Register Now for a free account.
WILDE H. Pancreatitis and Phenformin. Ann Intern Med. 1972;77:324. doi: 10.7326/0003-4819-77-2-324_1
Download citation file:
Published: Ann Intern Med. 1972;77(2):324.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only